It is currently Mon Aug 21, 2017 8:02 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Need some help
PostPosted: Mon Aug 15, 2011 5:25 am 
Offline
New Poster
New Poster

Joined: Mon Aug 15, 2011 5:02 am
Posts: 2
Hi all, i was wondering if someone could please help me. My mum just started taking suboxone today after being addicted to oxycontin (she was taking up to 400mg a day), she had her last pill on saturday night and was in severe withdrawals this morning, when she got to the clinic they gave her 8mg of suboxone and told her to come back tomorrow to see if she needed to increase her dosage (im in Australia and they dont give you a prescription you have to go to the clinic every morning to receive your dosage) . She had the suboxone well over 7 hours ago and is still having really bad withdrawals, and she cant get anymore suboxone till tomorrow morning. I was just curious if anyone else has been through this and how i can help her get through it? any help would be greatly appreciated.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 15, 2011 10:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi CJ and welcome. I'm sorry to say that it sounds like your mom wasn't given a high enough dose. And with the way things work in Australia, it sounds like she'll have to wait until tomorrow to get her dose raised. This really pisses me off, because her doctor should have kept her in their office to see how she responded to the 8 mg. If in an hour she was still in withdrawals, they should have given her more. Now she is suffering unnecessarily.

That kind of stuff happens over here in the US, too. A lot of doctors have people do their induction AT HOME. And yes, some people aren't given a high enough dose and are left to suffer until their next appointment as well.

Try to help keep her active (if possible) and distracted. I hope tomorrow comes quickly for you. It's 11 am here (US eastern time) and Australian time is ABOUT 12 hours ahead (give or take), so your tomorrow morning isn't too far off, thankfully for her sake.

Hang in there and let us know how her appointment goes. I'm so sorry this happened. I hope she can stabilize quickly and feel's better with that higher dose. She should feel better pretty quickly on a sufficiently higher dose.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 15, 2011 9:19 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
CJ welcome man. Good to see another Aussie jump on board.

Re your mum. There's two possible scenarios. If she got more sick AFTER she took her Suboxone dose, it's possible that there wasn't enough time between her last Oxycontin pill and her first Suboxone. If the Suboxone made her feel a bit better, but she was still in withdrawal, then it'd be like hatmaker said - her dose isn't high enough.

Regardless of the cause, I'd suggest she (or even you) get on the phone and call her so things can be adjusted accordingly.

In Australia, all doctors I know of have their new patients induce Suboxone at home. It seems to be how it goes. He / she ..should.. have arranged for an appointment in maximum 1 week to see how your mum's going.

I really hope it works out for your Mum. The other two likely options - methadone, or relapse - have nothing on Suboxone (imo).


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Aug 19, 2011 3:06 am 
Offline
New Poster
New Poster

Joined: Mon Aug 15, 2011 5:02 am
Posts: 2
Thank you all very much for your help. it turns out she was allergic to the suboxone, so they are going to try her on subutex.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 19, 2011 2:58 pm 
Offline
Power Poster
Power Poster

Joined: Sun Dec 06, 2009 4:12 pm
Posts: 78
I hope the subutex works.

I've done it both ways, induced at home and in the doctor's office. I think it is much better to do it at the doctor. I'm sorry that they do it at home in Australia. Being allergic to suboxone is just one more reason it should be done in the doctor's office, IMO.

Please keep us post about how your mom does. It's great news that she is making the switch to a better lifestyle.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group